Hi Doctor. I'm a 28 year old male considering topical OTC minoxidil (either 2 or 5%, don't really know yet).
A few years ago, I was found to have fairly high blood pressure (150s/110s) during a routine visit to my GP.
He promptly referred me to an internal medicine blood pressure specialist who has been monitoring my blood pressure since then. I have been visiting him every 3 months and getting my blood pressure checked, and since the initial visits, my blood pressure seemed to have stabilized at around 185/89-ish. But recently i have noticed my blood pressure go back up to the higher ranges. these changes have occured over the course of several months.
It seems like my blood pressure can vary quite quickly with lifestyle changes.
Anyway, my question is, will using topical minoxidil affect my blood pressure at all? will it affect the efficacy of any hypertension treatments that I may receive in the future?
Minoxidil can cause low blood pressure as a side affect. If anyting, it could theoretically assist a hypertensive agent to lower your blood pressure, although unlikely. I think the more important question is why your blood pressure is so elevated. This substantially increases your risk of stroke, heart attack, kidney failure requiring dialysis and irreversible damage to your heart the longer that your blood pressure remains untreated at that elevated level. Not knowing your information like weight, family history, medical problems- there are a number of reasons that young people can develop high BP, many of which are reversible. You should be persistent in getting it down to a normal level with the assistance of your doctor. Best of health
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.